Kentucky, 2004Flash Flood in Kentucky, July 9, 2004
July 9, 2004 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 9, 1:40 PM CST, 6 hours 56 minutes earlier.
Area forecast discussion, Jul 9, 1:40 PM CST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT FRI JUL 9 2004
.DISCUSSION...
BIGGEST FORECAST CONCERN WILL BE WITH THUNDERSTORM CHANCES...MAINLY
SATURDAY...
MODELS CONTINUE IN FAIRLY GOOD AGREEMENT WITH OVERALL SYNOPTIC
PATTERN THROUGH THE UPCOMING WEEKEND AND INTO NEXT WEEK. H50
WEAKNESS/SHEAR AXIS TO REMAIN SET UP JUST WEST OF THE REGION THROUGH
SATURDAY...BUT WILL RETROGRADE SLOWLY WESTWARD WITH TIME AS THE SERN
U.S. H50 HIGH PRESSURE SYSTEM EVENTUALLY EXPANDS TO THE WEST AND
NORTH. SOOOO...LOOKS LIKE BEST CHC FOR SCATTERED
SHOWERS/THUNDERSTORMS WILL COME DURING THE HEAT OF THE DAY AND EARLY
EVENING SAT WITH THE PROXIMITY OF THE H50 SHEAR AXIS. LIMITING
FACTOR HERE SEEMS TO FAIRLY DRY BOUNDARY LAYERS. FORECAST LCLS FROM
THE NGM ARE AT OR ABOVE 5000 FT SAT AFTERNOON. THUS...WILL UNDERCUT
THE AVN/GFS MOS POPS VALUES CONSIDERABLY. IN FACT...MOST MOS 12 HR
POP VALUES HAVE BEEN WAY ON THE HIGH SIDE IN CONVECTIVE SITUATIONS
DURING RECENT WEEKS. HAVE BEGUN TO LEAN CLOSER TO THE 6 HR POP
VALUES IN CONVECTIVE SITUATIONS.
UPPER LEVEL HIGH IN SE U.S. WILL BUILD NORTHWEST AND LIMIT CHANCES
OF PRECIP SUNDAY AND MONDAY. PRECIP CHANCES WILL EXIST WEST AND
NORTH BUT BELIEVE FORECAST AREA WILL REMAIN DRY. HEAT WILL ALSO
BUILD IN WITH DAYTIME HIGHS NUDGING INTO THE LOWER 90S INTO NEXT
WEEK. WITH DEWPOINTS IN THE 70S...SHOULD SEE HEAT INDICES
APPROACHING 100 DURING THE AFTERNOON.
WILL KEEP MUCH OF THE EXTENDED STATUS QUO...UNTIL THURSDAY...WHEN
MOST EXTENDED GUIDANCE HINTS AT SOMEWHAT OF A BREAKDOWN OF THE SE
U.S. UPPER RIDGE. THIS WOULD LEAD TO ANOTHER FRONT KNOCKING ON THE
DOOR...AND AN INCREASE RISK OF SHOWERS/THUNDERSTORMS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
GM
Hazardous weather outlook, Jul 9, 3:42 AM CST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
442 AM CDT FRI JUL 9 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-101000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
442 AM CDT FRI JUL 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SMALL CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. DUE TO THE RELATIVELY SLOW STORM MOVEMENT AND ABUNDANT
MOISTURE...LOCALLY HEAVY RAINS MAY ACCOMPANY THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY THROUGH THE
PERIOD...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. COVERAGE
IS EXPECTED TO BE VERY LOW IN MOST CASES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PRESLEY
In the hours before
Special weather statement, Jul 9, 4:49 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
549 PM CDT FRI JUL 9 2004
ILZ077-078-083-INZ081-085-086-092345-
EDWARDS IL-GIBSON IN-POSEY IN-VANDERBURGH IN-WABASH IL-WHITE IL-
549 PM CDT FRI JUL 9 2004
...SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH POSSIBLE WITH
ISOLATED THUNDERSTORMS...
STRONG THUNDERSTORMS WILL MOVE THROUGH GIBSON COUNTY INDIANA AND
WABASH COUNTY ILLINOIS THROUGH 630 PM. THESE STORMS ARE CAPABLE OF
PRODUCING SMALL HAIL...STRONG WIND GUSTS...DEADLY LIGHTNING...AND
RAINFALL RATES OF AN INCH PER HOUR.
LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT...IN ADDITION...
SMALL TREE LIMBS MAY BE BROKEN OFF AND WEAKENED TREES MAY FALL.
IF YOU ARE IN THE PATH OF THESE STORMS...REMAIN INSIDE A STURDY
BUILDING FOR SHELTER.
HOOPER
Special weather statement, Jul 9, 4:50 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
550 PM CDT FRI JUL 9 2004
MOZ100-107>109-092345-
BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO-
550 PM CDT FRI JUL 9 2004
...SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH POSSIBLE WITH
ISOLATED THUNDERSTORMS...
STRONG THUNDERSTORMS WILL MOVE THROUGH RIPLEY AND CARTER COUNTIES
THROUGH 630 PM. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...
STRONG WIND GUSTS...DEADLY LIGHTNING...AND RAINFALL RATES OF AN INCH
PER HOUR.
LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT...IN ADDITION...
SMALL TREE LIMBS MAY BE BROKEN OFF AND WEAKENED TREES MAY FALL.
IF YOU ARE IN THE PATH OF THESE STORMS...REMAIN INSIDE A STURDY
BUILDING FOR SHELTER.
HOOPER
Flash Flood, Trigg
- When
- July 9, 8:36 PM CST to 9:15 PM CST
- Where
- Trigg County, Cerulean
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.806, -87.873 (the zone’s center; the record gives no point)
Radar estimated rainfall rates around 2 inches per hour in thunderstorms. Water was over a few roadways just southeast of Cadiz and near Cerulean.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 9 to 13, 20041 death · 45 injured · 4 events
- Hail and Damaging Wind in Georgia, July 9, 2004$500,000 · 52 kt wind · 2 events
- Flash Flooding and Hail in Indiana, July 9, 2004$90,000 · 50 kt wind · 8 events
- High Wind and Strong Wind in Utah, July 9, 2004$97,000 · 77 kt wind · 4 events
- Lightning Strike in South Carolina, July 9, 2004$75,000 · 1 event
- Damaging Winds and Lightning Strike in Iowa, July 9, 2004$31,000 · 50 kt wind · 4 events
- Flash Flood and Hail in Kansas, July 9, 2004$25,000 · 70 kt wind · 6 events
- Flash Flood and Hail in Colorado, July 9, 20042 in hail · 19 events
- Damaging Winds and Strong Wind in Kansas, July 9, 2004$7,000 · 65 kt wind · 7 events
- Damaging Winds in Oklahoma, July 9, 2004$5,000 · 61 kt wind · 6 events
- Flash Flood and Hail in Illinois, July 9, 20041.75 in hail · 6 events
- Flash Flood and Flood in Kansas, July 9, 2004$2,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410528.